MAUDE Adverse Event Report: ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE; PROSTHESIS KNEE

ZIMMER BIOMET, INC. NEXGEN ARTICULAR SURFACE; PROSTHESIS KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Pain (1994); Hyperextension (4523); Swelling/ Edema (4577)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported patient is experiencing pain and hyperextension in knee post implantation.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Additional Manufacturer Narrative
(b)(4).D10 - medical product: nexgen femoral component, catalog # 00599601602, lot # 64742814.Stemmed nonaugmentable tibial component, catalog # 00598604701, lot # j6720198.All poly petella catalog, # 00597206535, lot # 64325356.Palacos r+g catalog, # 66017569, lot # 94774924.G2: united kingdom.H3: customer has indicated that the product will not be returned because it remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filled for this event: 3007963827-2024-00071 h3 other text : device remains implanted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was unable to be confirmed due to limited information received from the customer.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Additionally, the cause of the patient falls are unknown.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported patient underwent a revision procedure three years post implantation due to pain and hyperextension in knee.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.Updated: b2, b3, b5, b4, b5, d2, d6b, e1, g1, g3, g6, h1, h2, h6.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.Updated: b4, b5, b7, d2, e1, g1, g3, g6, h1, h2, h6.
 
Event or Problem Description
It was reported patient underwent a revision procedure three years post implantation due to pain, swelling, hypertension and instability in knee.All implants, except the patella, were revised without complication.Attempts to obtain additional information have been made; however, no more is available.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.Updated: b4, b5, d2, e1, g1, g3, g6, h1, h2.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, d9, g3, g6, h1, h2, h3, h6, h10, h11.H6: device not accessible for testing is n/a which was reported on initial report.Reported event was confirmed by review of medical records provided.Visual evaluation of the returned device shows signs of repeated use and implantation as the devices have surface scratches, nicks, gouges, and pitting on the articular surface.Additional information does not affect the root cause.Medical records review indicates that er noted pain/swelling/erythema, leg is swelling, no calf tenderness; most pain is coming from spine; us guided injection to right hip; right tka- cruciate sacrificing ¿ experiencing hyperextension; revision dx: instability x-ray review indicates there is anatomic alignment of the right knee arthroplasty without overall change.Implant fit and alignment are maintained.Bone quality is mildly osteopenic.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
NEXGEN ARTICULAR SURFACE
Common Device Name
PROSTHESIS KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18888076
Report Number0001822565-2024-00884
Device Sequence Number3038053
Product Code JWH
UDI-Device Identifier00889024211957
UDI-Public(01)00889024211957(17)271031(10)64556180
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00596404012
Device Lot Number64556180
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2024
Supplement Date Received by Manufacturer08/06/2024
10/11/2024
11/25/2024
03/10/2025
04/28/2025
Initial Report FDA Received Date03/12/2024
Supplement Report FDA Received Date08/13/2024
10/29/2024
12/16/2024
03/26/2025
04/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/05/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient SexMale
Patient Weight79 KG